Alert archive / New Jersey / Areal Flood Warnings in 2011
Areal Flood Warning 44, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 16, 2011, 4:31 AM EDT for Gloucester County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2011, 4:31 AM EDT (08:31 UTC)
- Expired
- Aug 16, 2011, 8:11 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WGUS41 KPHI 160831 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 AM EDT TUE AUG 16 2011 NJC015-161230- /O.NEW.KPHI.FA.W.0044.110816T0831Z-110816T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLOUCESTER NJ- 431 AM EDT TUE AUG 16 2011 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... NORTHWESTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 830 AM EDT * AT 428 AM EDT THE RACCOON CREEK AT SWEDESBORO WAS IN MINOR FLOOD BY 3 OR 4 INCHES. FLOOD WATERS WILL BEGIN RECEDING SHORTLY AND SHOULD FALL BELOW THE 13 FOOT FLOOD STAGE BY 8 AM. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. ANY FURTHER STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3979 7540 3985 7519 3972 7514 3969 7529 $$ DRAG
1 follow-up statement
223 WGUS81 KPHI 161211 FLSPHI FLOOD STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 811 AM EDT TUE AUG 16 2011 NJC015-161221- /O.CAN.KPHI.FA.W.0044.000000T0000Z-110816T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLOUCESTER NJ- 811 AM EDT TUE AUG 16 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL STREAMS IN NORTHWESTERN GLOUCESTER COUNTY... THE RACCOON CREEK AT SWEDESBORO HAS FALLEN BELOW FLOOD STAGE. THEREFORE, THE WARNING IS CANCELLED. LAT...LON 3979 7540 3985 7519 3972 7514 3969 7529 $$ GORSE/MEOLA
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 16, 3:40 AM EDT, 51 minutes earlier.
Area forecast discussion, Aug 16, 3:40 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT TUE AUG 16 2011 .SYNOPSIS... LOW PRESSURE OFF THE NEW ENGLAND COAST THIS MORNING WILL CONTINUE TO MOVE NORTHEAST TODAY. DRY HIGH PRESSURE IN THE OHIO VALLEY WILL BRING A RESPITE FROM THE RAINY PATTERN AS IT BUILDS ACROSS THE THE MID ATLANTIC STATES THROUGH WEDNESDAY. THEREAFTER...THE HIGH MOVES OFFSHORE WITH AN INCREASINGLY MOIST SOUTHERLY FLOW IN ITS WAKE THURSDAY INTO THE WEEKEND. LOW PRESSURE IS INDICATED TO FORM OVER DELMARVA LATE FRIDAY...PROBABLY RESULTING IN PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS FOR PORTIONS OF OUR AREA THURSDAY INTO EARLY SATURDAY. OUR NEXT SIGNIFICANT COLD FRONT SHOULD ARRIVE FROM THE WEST LATE THIS SUNDAY OR MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE SURFACE LOW IS PULLING AWAY TO THE NORTHEAST WHILE HIGH PRESSURE GRADUALLY MOVES IN FROM THE WEST. THE MOISTURE AT HIGHER LEVELS IS DECREASING...BUT STILL PLENTY IN THE LOWER LAYERS TODAY. BREAKS IN THE CLOUDS WILL CREATE OPPORTUNITIES FOR SFC HEATING AND THIS ALONG WITH THE UPPER COOL POOL MOVING THRU WILL CREATE P-M CLOUDY W/ SCATTERED SHOWERS/POSSIBLE TSTMS TODAY. CHC POPS USED IN THE FCST BY-IN-LARGE...BUT LOW LIKELY NORTH AND WEST THIS MORNING AS A BATCH OF SHOWERS ROTATES THRU. MAV MOS TEMPS/WINDS GENERALLY USED. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... SKIES WILL BECOME MAINLY CLR THIS EVENING AS THE DRIER AIR ARRIVES AT THE LOWER LAYERS AND BETTER DOWNWARD MOTION ARRIVES. FAIR WEATHER EXPECTED TONIGHT...ALTHOUGH SOME FOG MAY DEVELOP...ESPECIALLY IN THE FAVORED AREAS. MAV TEMPS AND WINDS USED FOR THE MOST PART. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... .LONG TERM... ***BRIEF RESPITE WEDNESDAY THEN FURTHER SIGNIFICANT RAINFALL APPEARS ON THE HORIZON FRIDAY AND SATURDAY*** PLEASE SEE CLIMATE SECTION REGARDING TOP 5 WETTEST AUGUST AT KPHL. THIS PATTERN LOOKS POTENTIALLY WET AND RATHER THAN RECORD WARMTH THAT WE WERE LOOKING AT IN JULY...WE MAY BE LOOKING AT NEAR RECORD AUGUST RAINFALL FOR PARTS OF OUR AREA THIS AUGUST. THIS BASED ON THE MORE THAN 10 INCHES ALREADY HAVING OCCURRED IN PARTS OF SOUTHERN NEW JERSEY INTO THE PHILADELPHIA AREA DURING THE FIRST 15 DAYS OF THE MONTH...MOST OF IT THE PAST SEVERAL DAYS! THE DAILIES... WEDNESDAY....MOSTLY SUNNY! ENJOY...AS WEAK HIGH PRESSURE CROSSES THE REGION. WEDNESDAY NIGHT...THE HIGH IS MOVING EAST OUT TO SEA AND WARM AIR ADVECTION DEVELOPS IN ITS WAKE WITH A MODEST INSTABILITY BURST ON OUR SOUTHWEST DOORSTEP BY DAYBREAK THURSDAY. POPS WERE BLENDED 00Z/16 NCEP GUIDANCE WITH THE 21Z/15 SREF 3 HR POPS. NO THUNDER EXPECTED PRIOR TO 12Z THU IN THIS INITIAL ONSET OF CONVECTION. THURSDAY AND FRIDAY...APPEARS TO BE MULTIPLE SMALL SHORT WAVES CROSSING THROUGH A GENERAL TROUGH IN THE MID ATLANTIC STATES. WEAK STEERING FLOW NEAR 700 MB COMBINED WITH PERIODS OF LOW LEVEL /NEAR 850 MB/ SW FLOW WARM AIR ADVECTION WITHIN THE DIFFERENTIAL THERMAL ADVECTION PATTERN...IN CONCERT WITH RRQUAD OF THE 250 MB INDICATED JETLETS IN THE MARITIMES AND NEW ENGLAND AND THE LF QUAD OF THE OHIO VALLEY TO CAROLINAS 250 MB JET SUGGESTS OPPORTUNITY FOR BANDS OF 1-4INCH STORM TOTAL RAINS IN THIS 48 HOUR PERIOD...INCLUSIVE OF TSTMS IN A PWAT AIRMASS OF AROUND 1.5 TO 1.7 INCHES. MLCAPE IS DECENT... OVER 1000J AND TT AT TIMES ARE INDICATED TO BE IN THE LOWER 50S. SHOULD BE SOME DECENT RAINS... JUST NOT SURE WHERE IT ALL ADDS UP. POPS I THINK WILL HAVE TO RAISED BEYOND WHAT IS POSTED IN THIS 330 AM FCST. THIS WEEKEND...SHOULD DRY OUT FROM WEST TO EAST AND WARM UP... NORMAL SUMMER WARMTH AND HUMIDITY. MAY NOT HAVE LOWERED POPS FAST ENOUGH SATURDAY? EVENTUALLY A COLD FRONT CROSSES THE REGION LATE SUNDAY OR MONDAY WITH A CHC OF SHOWERS AND TSTMS AND WE ADDED POPS FOR THIS IN ONLY THE SUNDAY NIGHT PERIOD TO GET OUR FOOT IN THE DOOR FOR THE COLD FRONTAL SHOWER RISK? TIMING UNCERTAIN AND THEREFORE CONSERVATIVE ON POPS AND SELECTED ONLY 1 PERIOD...SORT OF CENTERED BETWEEN THE EXTREMES OF WHEN IT MIGHT RAIN. IN SUMMARY...A SEASONABLY WARM AND HUMID SUMMER PATTERN DEVELOPS AFTER WEDNESDAYS MUCH NICER DAY. IT LOOKS SHOWERY FROM TIME TO TIME THURSDAY AND FRIDAY. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR ACROSS THE AREA EARLY TODAY...BUT PATCHY FOG MAY DEVELOP ACROSS THE AREA BY DAWN WITH LOWER VSBYS. MVFR CIGS MAY ARRIVE AROUND 12Z-14Z WITH CLOUDS/PCPN ROTATING SWRD FROM NE PA AND NRN NJ. MOSTLY VFR LATER THIS MORNING INTO THE AFTERNOON...ALTHOUGH DAYTIME CU MAY DEVELOP CIGS AROUND 4-5K FT AND A CB GROUP WAS PLACED IN TO INDICATE THE POSSIBILITY OF A SHOWER/TSTM. SKIES BECOME MAINLY CLR THIS EVENING WITH MOSTLY LIGHT NW WINDS. OUTLOOK... WEDNESDAY...VFR. WIND BECOMING SW 5 TO 15 KTS WITH POSSIBLE SEABREEZE KACY? WEDNESDAY NIGHT...VFR CIGS ARRIVE. LIGHT WIND. POSSIBLE MVFR SHOWERS KRDG/KABE TOWARD SUNRISE THU. THURSDAY-FRIDAY...VFR CIGS DURING THE DAYLIGHT HOURS WITH BRIEF IFR CONDS IN CLUSTERS-BANDS OF SHOWERS/TSTMS....ESPECIALLY AFTERNOON/EVENING HOURS. AT NIGHT SOME MVFR FOG/HAZE POSSIBLE. SATURDAY...PROBABLY VFR. UNCERTAINTY REGARDING ANY LEFTOVER CONVECTION. && .MARINE... FAIRLY QUIET CONDITIONS ON THE WATERS WITH NORTH TO NORTHWEST WINDS MOSTLY AROUND 10 KNOTS AND 2-3 FT SEAS. HIGH PRESSURE WILL BUILD OVER THE AREA AND KEEP RATHER TRANQUIL CONDITIONS THRU WED. SCATTERED SHOWERS/TSTMS MAY MOVE ACROSS THE WATERS THRU THE AFTERNOON WITH LOCALLY HIGHER WINDS AND WAVES. OUTLOOK... NO HEADLINES ANTICIPATED WEDNESDAY-SATURDAY. WINDS BECOME SOUTHERLY LATER WEDNESDAY INTO SATURDAY. THERE MAY BE A PERIOD OF ESE FLOW FRIDAY NIGHT AND SATURDAY IF LOW PRESSURE FORMS OVER DELMARVA? SEAS BELOW 4 FT THROUGHOUT. && .HYDROLOGY... 1.55 IN PENNSAUKEN E CAMDEN AREA IN 45 MINUTES ENDING 0145Z THIS EVENING WITH BRIEF LANE CLOSURES DUE TO EXCESSIVE SHORT TERM RUNOFF. FLOOD STATEMENTS/WARNINGS ARE POSTED AND NO FURTHER UPDATES ANTICIPATED PRIOR TO 4 AM TUESDAY. && .CLIMATE... PHL: 10.26 INCHES AS OF 03Z/16 APPEARS TO BE 4TH WETTEST AUGUST AT PHL DATING BACK TO 1874. 12.10 1911 11.49 1873 10.29 2009 UNOFFICIAL DATA SHOWED A 15.82 IN 1867 AND 12.27 IN 1873 BUT THESE LATTER TWO AMOUNTS ARE UNOFFICIAL FROM PA HOSPITAL INFORMATION 1825-1873. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...O'HARA SHORT TERM...O'HARA LONG TERM...DRAG AVIATION...DRAG/O'HARA MARINE...DRAG/O'HARA HYDROLOGY...DRAG CLIMATE...DRAG
Hazardous weather outlook, Aug 16, 3:42 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EDT TUE AUG 16 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 342 AM EDT TUE AUG 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLOW MOVING THUNDERSTORMS EXPECTED IN PORTIONS OF OUR AREA THURSDAY AND FRIDAY WILL BE CAPABLE OF PRODUCING POOR DRAINAGE FLOODING AND PROMPT HAZARD STATEMENTS. THE BEST CHANCE FOR THUNDERSTORMS SHOULD BE THE AFTERNOON AND EVENING HOURS BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-170745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EDT TUE AUG 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:09 PM EDT | Special Weather Statement | PHI | Gloucester | 51 min |
| Aug 15, 8:29 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 31 min |
| Aug 15, 9:02 PM EDT | Areal Flood Warning | PHI | Atlantic, Cumberland, Salem | 3 days |
| Aug 15, 10:06 PM EDT | Special Weather Statement | PHI | Atlantic | 54 min |
Nearby
Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.